Jul 3, 2002
Dear Dr. I found this article about cholesterin yesterday on http://unisci.com/stories/20014/1120011.htm
Do you think that it makes sense to eat only food with very low cholestrol (make a diet)?
Isn't it so, that some antiviral agents boost cholestrol-level and does that mean that this medicines do something good (bring VL down) and do something bad (help the virus)
wouldn't it be easy to find out if cholesterol medicines have a therapeutical benefit because they are mostly approved by the FDA?
Response from Ms. Fields-Gardner
While you pose interesting questions, dietary cholesterol and the cholesterol in your cells are two different things. Even if you ate no cholesterol in your diet, your cell membranes would contain cholesterol that your body produces to provide cell structure.
Properties of cell membranes and fatty contents can be altered a bit through diet. This was one of the principles looked at ages ago when a substance (AL-721) was under investigation prior to being sold as a "nutrition supplement." Altering the fatty contents (including cholesterol) of the cell membrane was suggested as a way to prevent the ability of HIV to attach and infect a cell.
While elevated cholesterol levels can be a problem as a result of medication interactions, we are again comparing apples to oranges here. Cholesterol levels are measured in blood lipoproteins. The cholesterol mentioned in the article is a component of cell membranes. Even if you lower cholesterol in the blood, it does not guarantee that you will reduce cholesterol content of cell membranes. The therapeutic benefit approved by the FDA of lipid lowering medications is to lower the level of "harmful" cholesterol containing lipoproteins in the blood, not to alter cellular membranes.
Sterostim and Excercise
- Is Loose Stool An Acute Symptom Of HIV?
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Night Sweats After Kissing Cold Sore Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.